Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Universal properties of Prym varieties with an application to algebraic curves of genus five


Author: Leon Masiewicki
Journal: Trans. Amer. Math. Soc. 222 (1976), 221-240
MSC: Primary 14K30; Secondary 14H40, 14H30
DOI: https://doi.org/10.1090/S0002-9947-1976-0422289-6
MathSciNet review: 0422289
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that every morphism of a curve with an involution into an Abelian variety, anticommuting with the involution, factors through the associated Prym variety. This result is used to show that Jacobians of curves of genus five arise as Prym varieties associated to a certain class of curves.


References [Enhancements On Off] (What's this?)

  • [AM] A. Andreotti and A. Mayer, On period relations for abelian integrals on algebraic curves, Ann. Scuola Norm. Sup. Pisa (3) 21 (1967), 189-238. MR 36 #3792. MR 0220740 (36:3792)
  • [CG] H. Clemens and P. Griffiths, The intermediate Jacobian of the cubic threefold, Ann. of Math. (2) 95 (1972). MR 0302652 (46:1796)
  • [E] F. Enriques, Teoria geometrica delle equazioni.
  • [F] H. Farkas, Automorphisms of compact Riemann surfaces, Ann. of Math. Studies, no. 79, Princeton Univ. Press, Princeton, N. J.
  • [FR] H. Rauch and H. Farkas, Theta functions with applications to Riemann surfaces, Williams and Wilkins, Baltimore, Md., 1974. MR 50 #4595. MR 0352108 (50:4595)
  • [HP] W. V. D. Hodge and D. Pedoe, Methods of algebraic geometry. Vols. I, II, III, Cambridge Univ. Press, New York, 1947, 1952, 1954. MR 10, 396; 13, 972; 15, 893. MR 0028055 (10:396b)
  • [K] G. Kempf, Schubert manifolds with an application to algebraic curves, Stichting Math. Centrum, Amsterdam, 1971.
  • [M1] D. Mumford, Abelian varieties, Tata Inst. of Fund. Res. Studies in Math., no. 5, Oxford Univ. Press, London, 1970. MR 44 #219. MR 0282985 (44:219)
  • [M2] -, Prym varieties. I, Contributions to Analysis, Academic Press, New York, 1974. MR 0379510 (52:415)
  • [M3] -, Theta characteristics of an algebraic curve, Ann. Sci. Ecole Norm. Sup. (4) 4 (1971), 181-192. MR 45 #1918. MR 0292836 (45:1918)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14K30, 14H40, 14H30

Retrieve articles in all journals with MSC: 14K30, 14H40, 14H30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0422289-6
Keywords: Principally polarized Abelian variety, theta divisor, Prym variety, ramified covering
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society